The L p Neumann problem for the heat equation in non-cylindrical domains
Journées équations aux dérivées partielles (1998), article no. 6, 7 p.

I shall discuss joint work with John L. Lewis on the solvability of boundary value problems for the heat equation in non-cylindrical (i.e., time-varying) domains, whose boundaries are in some sense minimally smooth in both space and time. The emphasis will be on the Neumann problem with data in L p . A somewhat surprising feature of our results is that, in contrast to the cylindrical case, the optimal results hold when p=2, with the situation getting progressively worse as p approaches 1. In particular, in our setting, the Neumann problem fails to be solvable when the data is taken to belong to the Hardy space H 1 .

@article{JEDP_1998____A6_0,
     author = {Hofmann, Steve and Lewis, John L.},
     title = {The ${L}^p$ {Neumann} problem for the heat equation in non-cylindrical domains},
     journal = {Journ\'ees \'equations aux d\'eriv\'ees partielles},
     eid = {6},
     publisher = {Universit\'e de Nantes},
     year = {1998},
     mrnumber = {1640379},
     language = {en},
     url = {http://www.numdam.org/item/JEDP_1998____A6_0/}
}
TY  - JOUR
AU  - Hofmann, Steve
AU  - Lewis, John L.
TI  - The ${L}^p$ Neumann problem for the heat equation in non-cylindrical domains
JO  - Journées équations aux dérivées partielles
PY  - 1998
DA  - 1998///
PB  - Université de Nantes
UR  - http://www.numdam.org/item/JEDP_1998____A6_0/
UR  - https://www.ams.org/mathscinet-getitem?mr=1640379
LA  - en
ID  - JEDP_1998____A6_0
ER  - 
Hofmann, Steve; Lewis, John L. The ${L}^p$ Neumann problem for the heat equation in non-cylindrical domains. Journées équations aux dérivées partielles (1998), article  no. 6, 7 p. http://www.numdam.org/item/JEDP_1998____A6_0/

[Br1] R. Brown, The method of layer potentials for the heat equation in Lipschitz cylinders, Amer. J. Math. 111 (1989), 359-379. | MR 90d:35118 | Zbl 0696.35065

[Br2] R. Brown, The initial-Neumann problem for the heat equation in Lipschitz cylinders Trans. A.M.S. 320 (1990), 1-52. | MR 90k:35112 | Zbl 0714.35037

[D] B. Dahlberg, Poisson semigroups and singular integrals, Proc. A.M.S. 97 (1986), 41-48. | MR 87g:42035 | Zbl 0595.31009

[DK] B. Dahlberg and C. Kenig, Hardy spaces and the Neumann problem in Lp for Laplace's equation in Lipschitz domains, Ann. of Math. 125 (1987), 437-466. | MR 88d:35044 | Zbl 0658.35027

[DKPV] B. Dahlberg, C. Kenig, J. Pipher and G. Verchota, Area integral estimates and maximum principles for higher order elliptic equations and systems on Lipschitz domains, to appear. | Numdam | Zbl 0892.35053

[FR] E.B. Fabes and N. Riviere, Symbolic calculus of kernels with mixed homogeneity, in Singular Integrals, A.P. Calderón, ed., Proc. Symp. Pure Math., Vol. 10, A.M.S. Providence, 1967, pp. 106-127. | MR 38 #5067 | Zbl 0174.43202

[FS] E.B. Fabes and S. Salsa, Estimates of caloric measure and the initial-Dirichlet problem for the heat equation in Lipschitz cylinders, Trans. Amer. Math. Soc. 279 (1983), 635-650. | MR 85c:35034 | Zbl 0542.35042

[H] S. Hofmann, A characterization of commutators of parabolic singular inegrals, in Fourier Analysis and Parital Differential Equations, J. García-Cuerva, E. Hernández, F. Soria, and J.-L. Torrea, eds., Studies in Advanced Mathematics, CRC press, Boca Raton, 1995, pp. 195-210. | MR 96c:42032 | Zbl 1039.42500

[HL] S. Hofmann and J.L. Lewis, L2 solvability and representiation by caloric layer potentials in time-varying domains, Ann. of Math, 144 (1996), 349-420. | MR 97h:35072 | Zbl 0867.35037

[K] C. Kenig, Elliptic boundary value problems on Lipschitz domains, in Beijing Lecutres in harmonic Analysis, E.M. Stein, ed., Ann. of Math Studies 112 (1986), 131-183. | MR 88a:35066 | Zbl 0624.35029

[LM] J.L. Lewis and M.A.M. Murray, The method of layer potentials for the heat equation in time varying domains, Memoirs A.M.S. Vol. 114, Number 545, 1995. | MR 96e:35059 | Zbl 0826.35041

[Stz] R. Strichartz, Bounded mean oscillation and Sobolev spaces, Indiana U. Math. J. 29 (1980), 539-558. | MR 82f:46040 | Zbl 0437.46028

[V] C. Verchota, Layer potentials and regularity for the Dirichlet problem for Laplace's equation in Lipschitz domains, J. of Functional Analysis 59 (1984), 572-611. | MR 86e:35038 | Zbl 0589.31005